Acquired Methemoglobinaemia Secondary to Nitrobenzene Poisoning: A Case Report
Methemoglobinaemia occurs as a result of the oxidation of iron in haemoglobin from the ferrous state to the ferric state. Acquired methemoglobinaemia is one of the serious side effects occurring as a result of exposure to nitrate-containing compounds. Treatment of these patients usually involves the administration of methylene blue. Here, we have reported a 14-year-old adolescent with nitrobenzene poisoning.
How to cite this article:
Badhya SS, Srikanth BK. Acquired Methemoglobinaemia Secondary to Nitrobenzene Poisoning: A Case Report. Postgrad J Pediatr Adol Med. 2022;1(2):21-23.
Gupta G, Poddar B, Salaria M, Parmar V. Acute nitrobenzene poisoning. Indian Pediatr. 2000;37:1147-8. [PubMed] [Google Scholar]
Shrestha N, Karki B, Shrestha PS, Gami R, Acharya SP, Acharya S. Management of nitrobenzene poisoning with oral methylene blue and vitamin C in a resource limited setting a case report. Toxicol Rep. 2020;7:1008-9. [PubMed] [Google Scholar]
Lee CH, Kim SH, Kwon DH, Jang KH, Chung YH, Moon JD. Two cases of methemoglobinemia induced by the exposure to nitrobenzene and aniline. Ann Occup Environ Med. 2013;25(1):1-7. [PubMed] [Google Scholar]
Padyana M, Shetty AJ, Suresh PK. Nitrobenzene poisoning with methemoglobinemia. Indian J Case Rep. 2019;5(1):59-60. [Google Scholar]
Saxena H, Saxena AP. Acute methaemoglobinaemia due to ingestion of nitrobenzene (paint solvent). Indian J Anaesth. 2010;54(2):160. [PubMed] [Google Scholar]